Alert archive / Missouri / Flash Flood Warnings in 2022
Flash Flood Warning 3, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jun 1, 2022, 1:58 AM CDT for 4 counties in Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2022, 1:58 AM CDT (06:58 UTC)
- Expired
- Jun 1, 2022, 7:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cooper County, MO, Henry County, MO, Johnson County, MO, Pettis County, MO
The radar
The Pleasant Hill radar (KEAX), 89 km from the middle of the area, began a volume at 06:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.0 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1399 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1202 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.2
The text
As transmitted.
820
WGUS53 KEAX 010658
FFWEAX
MOC053-083-101-159-011300-
/O.NEW.KEAX.FF.W.0003.220601T0658Z-220601T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
158 AM CDT Wed Jun 1 2022
The National Weather Service in Pleasant Hill MO has issued a
* Flash Flood Warning for...
Southern Cooper County in central Missouri...
Southern Pettis County in central Missouri...
Northeastern Henry County in west central Missouri...
Southeastern Johnson MO County in west central Missouri...
* Until 800 AM CDT Wednesday.
* At 158 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Radar estimates between 1.5 to
3 inches has fallen in 1 hour. Additional rainfall amounts of 1.5
to 3 inches are possible in the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Sedalia, Clinton, Windsor, Smithton, Leeton, Green Ridge, Calhoun,
Otterville, Prairie Home and Post Oak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3858 9375 3882 9256 3868 9262 3869 9306
3854 9307 3854 9329 3851 9329 3851 9351
3840 9351 3839 9376
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1.5-3 INCHES IN 1 HOUR
$$
CDB1 follow-up statement
753
WGUS73 KEAX 011230
FFSEAX
Flash Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
730 AM CDT Wed Jun 1 2022
MOC053-083-101-159-011240-
/O.CAN.KEAX.FF.W.0003.000000T0000Z-220601T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cooper MO-Henry MO-Johnson MO MO-Pettis MO-
730 AM CDT Wed Jun 1 2022
...FLASH FLOOD WARNING FOR SOUTHERN COOPER, SOUTHERN PETTIS,
NORTHEASTERN HENRY AND SOUTHEASTERN JOHNSON MO COUNTIES HAS BEEN
REPLACED WITH A FLOOD WARNING...
LAT...LON 3858 9375 3882 9256 3868 9262 3869 9306
3854 9307 3854 9329 3851 9329 3851 9351
3840 9351 3839 9376
$$
KurtzWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 12:27 AM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jun 1, 12:27 AM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
1227 AM CDT Wed Jun 1 2022
.Discussion...
Issued at 334 PM CDT TUE MAY 31 2022
Key Messages:
- Scattered showers and thunderstorms will continue across east
central Kansas through west central and northwest Missouri through
the afternoon hours ahead of a frontal boundary slowly sagging into
the northwest corner of Missouri.
- The threat of strong to severe thunderstorms will return later
this afternoon and persist well into the evening hours. Main threats
will be focused in areas south and east of a line from Kansas City
to Kirksville. The primary threats associated with the storms this
afternoon will be torrential rain, large hail, and damaging winds.
Discussion:
Looking at the big picture, water vapor imagery shows us that the
CONUS is dominated by a somewhat amplified pattern, with a trough
stretched out from the Great Basin into the Upper Great Lakes,
where the leadings shortwave trough is spinning its way slowly north
into Canada. The leading shortwave brought some cooler air to the
plains, forcing a frontal boundary south across the plains states
over the past couple of days, with the boundary currently wallowing
in the far northwest tip of Missouri. Thunderstorm activity along
the front last night has slowly settled southeast though the morning
and early afternoon hours as the outflow from storms pushed the
effective frontal boundary southeast. This resulted in several areas
of flooding through the day as some areas on the northwest of KC
picked up over 5 inches of rain. Further south, rainfall totals
arean't quite as high, but still in excess of 2 inches in many
areas.
For the rest of the day and overnight hours...we will be watching
the continuing activity moving from west central MO into central MO,
while also watching for redevelopment of storms along the effective
frontal boundary, which is roughly stretched from Butler MO
northeast to around Moberly MO. Storms developing south and east
of the effective boundary this afternoon have the best chance for
severe weather, as the southerly winds advect in fresh moist air
and instability. Large hail and damaging winds are the main
threats with the stronger storms this afternoon, but with
precipitable water values around 1.8 inches across the region,
torrential rain will be concern with all the storms today and
tonight. Central Missouri should be able to handle the heavy rain
with out too much flooding, but the areas of east central Kansas
and west central Missouri, that received heavy rain earlier in
the day, will be under threat from more flooding. So, while the
strongest storms area expected ahead of the boundary, in areas
from west central to central Missouri late this afternoon and
evening, we do expect the nocturnal jet to develop this evening
and help push convective activity back to the north. This may
result in more flooding in areas that got significant rain
earlier today. Thus, we will be continuing the Flood Watch for
those areas through 12Z Wednesday.
Otherwise for Wednesday, we will be watching the secondary
shortwave, currently in the base of the trough in the Great Basin,
which will open up and advect across the Central Plains. This is
expected to result in yet another round of rain Wednesday, as
showers and thunderstorms develop to our west in central Kansas and
move across Missouri Wednesday afternoon and evening. That said,
current forecast precipitation totals don't look too threatening,
and severe weather chances look non-existent.
&&
.Aviation...(For the 06Z TAFS through 06Z Wednesday Night)
Issued at 1221 AM CDT WED JUN 1 2022
Showers and thunderstorms have developed this evening along a line
from southeast Kansas to northeast Missouri. Most of this early activity
will remain south of KSTJ with some storms making it up to KMCI.
Periods of heavy rain will drop visibility for any storm that
moves over the terminals. Ceiling heights will generally be VFR
but may see some drops to MVFR as storms move through. Will see a
lull in storms after about 15-16Z with more showers, and possibly
a rumble of thunder, after 20Z as the next upper level wave moves
towards the region.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Flood Watch until 7 AM CDT this morning for KSZ025-057-060-
103>105.
MO...Flood Watch until 7 AM CDT this morning for MOZ021>023-028>031-
037>039-043>046-053-054.
&&
Discussion...Cutter
Aviation...PietrychaPHazardous weather outlook, May 31, 4:52 AM CDT, 21 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 452 AM CDT Tue May 31 2022 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-011000- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 452 AM CDT Tue May 31 2022 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Scattered showers and thunderstorms today with a few severe thunderstorms possible later this afternoon and this evening mainly along and south of the Missouri River. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Wednesday through Monday Hazardous weather is expected at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Jun 1, 1:41 AM CDT, 17 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
141 AM CDT Wed Jun 1 2022
MOZ053-054-010715-
Bates MO-Henry MO-
141 AM CDT Wed Jun 1 2022
...A strong thunderstorm will impact portions of southwestern Henry
and southeastern Bates Counties through 215 AM CDT...
At 140 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Appleton City, or 11 miles east of Rich Hill,
moving northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Butler, Montrose, Rockville and Ballard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
west central Missouri.
&&
LAT...LON 3827 9438 3845 9398 3821 9388 3821 9405
3803 9406 3803 9409 3805 9410 3804 9411
3806 9413 3806 9416 3804 9420 3805 9420
3805 9421 3804 9421 3803 9424
TIME...MOT...LOC 0640Z 246DEG 27KT 3814 9416
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
HBThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 7:26 PM CDT | Areal Flood Warning | EAX | Cass, Jackson, Johnson, Lafayette, Ray | 18 hr |
| May 31, 11:17 PM CDT | River Flood Warning | EAX | Bates, Cass, Henry | 3 days |
| May 31, 11:31 PM CDT | Flash Flood Warning | EAX | Cooper, Howard, Johnson, Lafayette, Pettis, Saline | 8 hr |
| Jun 1, 12:59 AM CDT | Severe Thunderstorm Warning | EAX | Bates | 46 min |
| Jun 1, 1:41 AM CDT | Special Weather Statement | EAX | Bates | 34 min |
| Jun 1, 3:02 AM CDT | River Flood Warning | EAX | Johnson, Pettis | 29 min |
| Jun 1, 3:02 AM CDT | River Flood Warning | EAX | Cooper, Saline | 5 days |
| Jun 1, 3:13 AM CDT | River Flood Warning | EAX | Johnson, Pettis | 46 hr |
| Jun 1, 3:18 AM CDT | River Flood Warning | EAX | Cooper | 48 hr |
| Jun 1, 4:12 AM CDT | River Flood Warning | EAX | Cooper | 41 hr |
| Jun 1, 7:28 AM CDT | Areal Flood Warning | EAX | Cooper, Howard, Johnson, Lafayette, Pettis, Saline | 26 hr |
| Jun 1, 7:30 AM CDT | Areal Flood Warning | EAX | Cooper, Henry, Johnson, Pettis | 26 hr |
| Jun 1, 9:45 AM CDT | River Flood Warning | EAX | Cooper, Howard | 42 hr |
Nearby
Flash Flood Warnings in Missouri, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.